Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 6, 2008, 5:59 PM CDT for Calhoun County, Sac County, Iowa. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 5:59 PM CDT (22:59 UTC)
- Expired
- May 6, 2008, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Calhoun County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:17 PM CDT | HAIL 1 | Sac City, IA | DIME TO QUARTER SIZE HAIL. |
| May 6, 6:19 PM CDT | HAIL 1 | Sac City, IA | |
| May 6, 6:20 PM CDT | HAIL 0.75 | Sac City, IA | TWO PORIODS OF HAIL WITH FIRST LASTING 30 TO 45 SECONDS, THE SECOND WAS TWO MINUTES LATER AND LASTED 3-5 MINUTES AND COVERED THE GROUND WITH HALF TO THREE QUARTER INCH HAIL. |
| May 6, 6:30 PM CDT | HAIL 1 | 5 W Sac City, IA | |
| May 6, 6:45 PM CDT | HAIL 1 | 1 N Sac City, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 062259
SVRDMX
IAC025-161-062345-
/O.NEW.KDMX.SV.W.0042.080506T2259Z-080506T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 645 PM CDT.
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR ODEBOLT...OR 15 MILES EAST OF IDA GROVE...
AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALL LAKE BY 600 PM CDT...
LAKE VIEW AND EARLY BY 605 PM CDT...
SAC CITY AND 8 MILES SOUTHEAST OF NEMAHA BY 615 PM CDT...
LYTTON BY 625 PM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.
LAT...LON 4256 9507 4256 9472 4240 9472 4222 9522
4238 9533
TIME...MOT...LOC 2259Z 242DEG 31KT 4235 9516
$$4 follow-up statements
000
WWUS53 KDMX 062310
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT TUE MAY 6 2008
IAC025-161-062345-
/O.CON.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
SAC IA-CALHOUN IA-
610 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CALHOUN AND SAC COUNTIES...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR LAKE VIEW...OR 19 MILES SOUTH OF STORM
LAKE...MOVING NORTHEAST AT 36 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAC CITY BY 615 PM CDT...
LYTTON BY 625 PM CDT...
AT 603 PM CDT...A TRAINED SPOTTER REPORTED DIME SIZE HAIL...6 MILES
EAST NORTHEAST OF ODEBOLT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.
LAT...LON 4256 9507 4256 9472 4240 9472 4222 9522
4238 9533
TIME...MOT...LOC 2310Z 242DEG 31KT 4239 9505
$$000
WWUS53 KDMX 062319
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT TUE MAY 6 2008
IAC025-161-062345-
/O.CON.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
SAC IA-CALHOUN IA-
619 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CALHOUN AND SAC COUNTIES...
AT 615 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS
LOCATED NEAR SAC CITY...OR 19 MILES SOUTHEAST OF STORM LAKE...MOVING
NORTHEAST AT 36 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAC CITY NOW...
LYTTON BY 630 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.
LAT...LON 4256 9507 4256 9472 4240 9472 4222 9522
4238 9533
TIME...MOT...LOC 2319Z 242DEG 31KT 4242 9499
$$000
WWUS53 KDMX 062337
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT TUE MAY 6 2008
IAC161-062347-
/O.CAN.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
SAC IA-
637 PM CDT TUE MAY 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SAC COUNTY IS CANCELLED...
AT 633 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.
LAT...LON 4256 9472 4240 9472 4239 9474 4238 9477
4236 9481 4235 9486 4247 9486 4247 9491
4256 9491
TIME...MOT...LOC 2337Z 266DEG 22KT 4242 9483
$$
IAC025-062345-
/O.CON.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
CALHOUN IA-
637 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CALHOUN COUNTY...
AT 633 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS
LOCATED OVER EXTREME WEST CENTRAL CALHOUN COUNTY...OR 23 MILES
SOUTHEAST OF STORM LAKE...MOVING EAST AT 26 MPH.
THIS STORM HAS PRODUCED HAIL UP TO QUARTER SIZE IN SAC CITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.
LAT...LON 4256 9472 4240 9472 4239 9474 4238 9477
4236 9481 4235 9486 4247 9486 4247 9491
4256 9491
TIME...MOT...LOC 2337Z 266DEG 22KT 4242 9483
$$000
WWUS53 KDMX 062345
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE MAY 6 2008
IAC025-062355-
/O.EXP.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
CALHOUN IA-
645 PM CDT TUE MAY 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY
HAS EXPIRED...
AT 642 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.
LAT...LON 4256 9472 4240 9472 4239 9474 4238 9477
4236 9481 4235 9486 4247 9486 4247 9491
4256 9491
TIME...MOT...LOC 2345Z 266DEG 22KT 4242 9476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CDT TUE MAY 6 2008 .SHORT TERM /TONIGHT/... MAIN SYNOPTIC SCALE WARM FRONT IS WELL NORTH INTO MINNESOTA THIS AFTERNOON...BUT MESOSCALE BOUNDARIES SET DOWN BY CONVECTIVE COMPLEXES IN SOUTHERN MINNESOTA TO NORTHERN NEBRASKA WILL BE LAUNCHING OR SUSTAINING POINT FOR ADDITIONAL CONVECTION THIS EVENING. CURRENT SPEED OF SMALL BOWING SEGMENT OVER SOUTHEAST SOUTH DAKOTA PUTS IT INTO PALO ALTO COUNTY BY 530 PM. CU FIELD THAT HAS DEVELOPED OVER CENTRAL IA WITH DAYTIME HEATING COULD ALSO RANDOMLY FIRE UP A FEW STORMS...BUT SO FAR MIXED LAYER CAPE REMAINS LOW...AND THERE DOES NOT APPEAR TO BE A FOCUS FOR LOW LEVEL CONVERGENCE. THE MAIN SHOW SHOULD BE CONVECTIVE COMPLEX MOVING ACROSS NORTHERN IA THIS EVENING...WITH POTENTIAL FOR SEVERE WEATHER IN FORM OF LARGE HAIL AND DAMAGING WIND...GIVEN STEEP LAPSE RATES AND RELATIVELY LOW FREEZING HEIGHTS. THE OTHER CONCERN FOR TONIGHT ARRIVES LATER WHEN ANOTHER CONVECTIVE COMPLEX THAT IS EXPECTED TO GET GOING IN CENTRAL NEBRASKA SCOOTS SLIGHTLY SOUTH OF EAST AND SKIRTS OVER OR NEAR SOUTHERN IOWA AFTER MIDNIGHT. THIS FEATURE WILL HAVE STRONG MOISTURE TRANSPORT INTO IT...SO THIS MAY END UP BEING MORE OF A SHORT-FUSED HYDROLOGIC CONCERN. THE QUESTION STILL REMAINS EXACTLY WHERE THE HEAVIEST BAND OF THUNDERSTORMS WILL TRACK. JUST A SLIGHT SOUTHWARD SHIFT IN THE TRACK WILL TAKE IT ACROSS NORTHERN MISSOURI. COLD FRONT WILL BE ENTERING OUR NORTHWEST COUNTIES AFT 4 AM WITH A LEADING EDGE OF COOLER AND DRIER AIR. && .LONG TERM /WED THROUGH TUE/... ISOLD HEAVY RAIN THREAT SHOULD CONTINUE FOR A FEW HOURS PAST DAY BREAK WEDNESDAY IN FAR SOUTHERN IOWA WITH LINGERING STRONG MOISTURE CONVERGENCE AXIS NEAR THE BOUNDARY ALONG THE IOWA MISSOURI BORDER. THE FRONT WILL THEN PUSH SOUTH OF IOWA AROUND MIDDAY...WITH LITTLE OR NO ADDITIONAL RAINFALL EXPECTED DURING THE AFTERNOON. THE MAX TEMPERATURES FORECAST FOR WEDNESDAY WILL BE TRICKY WITH CAA NORTH AND MORE PRECIP/CLOUDS SOUTH. WILL BANK ON ENOUGH BREAKS IN THE CLOUDS TO BUMP UP TEMPS CENTRAL AND SOUTH TO AROUND 70 BEFORE THE COOLER AIR LAGGING BEHIND THE FRONT SWEEPS THROUGH IN THE AFTERNOON. THE NAM/GFS/SREF ARE ALL INDICATING MORE SHORT WAVE ENERGY TO IMPACT IOWA THURSDAY NIGHT INTO FRIDAY. HAVE LEFT THE FRIDAY PERIOD DRY FOR COORDINATION PURPOSES...BUT FUTURE SHIFTS WILL HAVE TO RE-EVALUATE. BETTER CHANCES FOR CONVECTION ARE STILL FOCUSED ON SATURDAY AND SATURDAY NIGHT...BASED ON THE GEM/ECMWF/GFS AND ENSEMBLE CONSENSUS. THE SEVERE WEATHER THREAT LOOKS TO BE MINIMAL. LOOKING AHEAD TO SUNDAY THROUGH TUESDAY...MODEL CONSENSUS IS STILL SHAKY BUT DECIDED TO PULL POPS FROM SUNDAY NIGHT AND MONDAY AHEAD OF THE NEXT SYSTEM. THE ECMWF DEVELOPS A MUCH DEEPER WESTERN CONUS TROF THAN THE GFS AND IS SLOWER BRINGING THE SYSTEM INTO IOWA EARLY NEXT WEEK. && .AVIATION...06/18Z CONVECTIVE DETAILS PROBLEMATIC IN THIS TAF PACKAGE. DO NOT EXPECT ANY ORGANIZED TSTMS THRU 00Z. THEREAFTER...COMPLEX OF TSTMS OVER SOUTHEAST SD WILL MOVE ACROSS NRN IA...BUT SHOULD BE CLEARED BY 08Z...WITH IFR/MVFR CEILINGS AND SCATTERED SHRA FOR A FEW HOURS AFTER. KDSM HAS THE LOWEST CONFIDENCE OF GETTING TSRA SO HANDLED THAT WITH A CB REMARK FOR PERIOD OF GREATEST CONCERN. ANOTHER CONVECTIVE COMPLEX EXPECTED TO ROLL EAST ACROSS THE IA/MO BORDER LATE TONIGHT MAY AFFECT KOTM AFT 09Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MOYER LONG TERM...KINNEY
Hazardous weather outlook, May 6, 3:46 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 346 PM CDT TUE MAY 6 2008 IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-072100- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON AND MAY POSSIBLY INCREASE IN COVERAGE AND INTENSITY THIS EVENING. SEVERE STORMS REMAIN POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING WITH THE MAIN THREAT FROM DAMAGING HAIL AND WINDS. AMPLE MOISTURE MAY ALSO LEAD TO HEAVY RAIN FROM THESE STORMS PRODUCING LOCALIZED FLOODING OVERNIGHT...ESPECIALLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR ADDITIONAL NON SEVERE THUNDERSTORMS WILL CONTINUE ACROSS FAR SOUTHERN IOWA THROUGH WEDNESDAY INTO WEDNESDAY EVENING. AN ADDITIONAL THREAT FOR NON SEVERE THUNDERSTORMS EXISTS ON SATURDAY INTO SATURDAY NIGHT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ANY HEAVY RAINFALL REPORTS WOULD ALSO BE APPRECIATED. IAZ005-024-072100- KOSSUTH-HUMBOLDT- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS. A FLOOD WARNING IS ALSO IN EFFECT FOR THE PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED. IAZ004-006-007-015>017-023-025-026-033>036-072100- EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED. MOYER
In the hours before
Local storm report, May 6, 4:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL ESTHERVILLE 43.40N 94.83W
05/06/2008 E0.75 INCH EMMET IA EMERGENCY MNGR
HAIL COVERING THE GROUND.
&&
MRUSSELLLocal storm report, May 6, 5:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 N RUTHVEN 43.16N 94.90W
05/06/2008 E1.00 INCH PALO ALTO IA EMERGENCY MNGR
&&
RKLocal storm report, May 6, 5:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 3 ESE FENTON 43.20N 94.38W
05/06/2008 E0.75 INCH KOSSUTH IA TRAINED SPOTTER
&&
RKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 26 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 29 min |
| May 6, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 28 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 13 min |
| May 6, 6:31 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 44 min |
| May 6, 6:39 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 51 min |
| May 6, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 51 min |
| May 6, 6:56 PM CDT | Areal Flood Advisory | DMX | Calhoun, Sac, Webster | 3 hr |
| May 6, 6:57 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.